Troublesss with Meds! Or maybe not?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

allie1644
Regular Member


Date Joined Jan 2007
Total Posts : 47
   Posted 1/9/2007 8:57 PM (GMT -7)   
 
I was taking Lamictal (a mood stabilizer) and Lexapro (an antidepressant) until about 2 weeks ago when i decided to get off of my lexapro. I've been doing alright, not the best, not the worst, when suddenly last week my boyfriend decided to break things off after 4 and a half months. I was alright with it; I was excited to meet new people and was doing fine until last friday. I went into severe depression and then I pulled out of it yesterday with a manic episode. I went to school feeling pretty good and I then found out he broke up with me because he liked another girl.
 
I am having a hard time and am very very depressed today. I got no homework done and couldn't even write notes in school.
 
Is it because I am off my meds and it is harder for me to stay positive and control my emotions? Is that why last week I was alright with the break up because my meds hadn't worn off yet? Or does this have nothing to do with my meds and it has just hit me about my break up with my boyfriend?
 
 
 
Oh. And how do you guys work to control your depression? I usually have some good ways like riding my horse and painting and playing guitar, etc. But I honestly can't seem to do anything... this is a bad episode.

LadyDragonfly
Regular Member


Date Joined Nov 2006
Total Posts : 215
   Posted 1/10/2007 10:50 AM (GMT -7)   
I think you probably still need your Lexapro. You might have done okay without it, but you have had stressors that would knock ANYONE for a loop.

You don't say why you went off the Lexapro. I know it is easy to think you don't need it and you don't like to take all the meds, and you are tired of being bipolar, and...and. However, you have to focus and not try to fix what isn't broken. If the meds were working about right together, getting off is trying to fix something that isn't broken. You'll need to remember that the way you are feeling now in a bad bipolar episode is what will await you as a steady problem if you don't take your meds. I can tell you don't want to feel this way, so call the doctor and get back on the Lexapro and try to stick with it.

The tools you mention for dealing with depression work well enough for people (like me) whose depression cannot be fully treated and they have to deal with it somehow. They are also good things to do to be nice to yourself, which you deserve. You can't focus until you rebalance your meds.
The Lady Dragonfly
Yes, it was me...I know because I was there when I did it. Lupus sufferer, bipolar II sufferer. Currently on Indocin for chronic pericarditis related to lupus, and cherishing every deep breath without pain. Currently in graduate school for mental health counseling, class of Fall 2007. Vegan and loving it!

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:04 AM (GMT -7)
There are a total of 2,733,487 posts in 301,127 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
357 Guest(s), 8 Registered Member(s) are currently online.  Details
Tagier, john16, Gear, White Bird, pmm73, maria2016, Traveler, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer